Find Support

Celeste please advise

Celeste please advise

Posted By
maryb-z
4/24/2019 7:52pm
View other posts by
Activity
Replies: 5

Really, anyone who has experience with Opdivo and severe joint pains and swelling. Both my melanoma specialist and local oncologist are adamant that prednisone, even low dose will decrease efficacy of Opdivo. I swear this topic came up on this board before. I bet Celeste has some hard data I can use as leverage. I'm at the half way mark and melanoma specialist wants me to discontinue treatment if I am in so much pain. Ugh!

No One Fights Alone

Bubbles - (4/24/2019 - 8:30pm)

Always remember that the search bar on this forum (as well as my blog) are your friends.  Works pretty well and only takes a minute.

Anyhow...this article/post from my blog contains links to many other articles:  https://chaoticallypreciselifeloveandmelanoma.blogspot.com/search?q=prednisone  

Now...because nothing is EVER simple in melanoma world...there is also this:  https://chaoticallypreciselifeloveandmelanoma.blogspot.com/2018/07/do-glucocorticoids-or-dexamethasone.html  

Bottom line to me...we have years of data that shows melanoma experts (and I'm talking melanoma Big Dogs) note that treatment of side effects with as low a dose as possible immuno suppressing drugs from steroids to remicaid and others...do NOT adversely impact patient response.  However, that recent study hints that perhaps high dose glucocorticoids decrease overall survival in folks on immunotherapy how had hypophysitis.  So....there's that.  I noted my problems with the study in my report.  MAIN THING....if you do not treat a deadly disease it can kill you.  If you have to treat your symptoms in order to take the needed treatment...then that is better than STOPPING TREATMENT.  Kind of defeats the point, don't you think?  Still, I think it is best to take as few and as low a dose of any steroid type drug as possible...but if one has to in order to tolerate needed therapy...then so be it.

Hope that helps.  Sorry you are dealing with joint pain.  I wish you my best.  Celeste

maryb-z - (4/24/2019 - 9:56pm)

Thank you! I need to advocate for myself. I'm due to return to work May 20th. I teach 500 kiddos a week. I'm constantly moving to keep on top of all their needs. I can't imagine teaching all day without elevating my legs at some point, icing my joints and just resting. It's going to be a brutal end to the school year for me.

No One Fights Alone

STL Mike - (4/24/2019 - 9:09pm)

i was having some really nasty skin lesions on my feet that both the Onc and Dern attributed to the Opdivo. Thet wer both adamant that taking a steroid was a no no with the Opdivo ( this was Dec 2017 )  I was lucky enuff that I was NED since that Oct so my Onc took me off TX. I bounced dosages on the Prednisone between 5mg and as high as 120 mg for the next year before everything finally cleared up. I still have chronic joint pain and fatigue.  I seem to recal reading somewhere that onset of side effects can be as late as 3 years after initial treatment.  I don't recall how long they last but my Onc, Primary Care and derm son't seem overly concerned as long as it doesn't gey worse.  But then again I'm almost 68 so some fatigue and joint pains come with the territory.

The Onc had a secondary plan of two pills, forget the names ( I remember the cost/co pay was outrageous ), that would be the fall back if I needed more TX.

Dum nos vivere, et nostrum vivere

Mike

Dum vivimus, vivamus

maryb-z - (4/24/2019 - 9:59pm)

Thank you, Mike for responding. Recently my feet feel like they are on fire. I'm hoping I just need a better pair of shoes. I'm the breadwinner so I must trudge on!

No One Fights Alone

mandyjill - (4/25/2019 - 10:20am)

I had the same symptoms when doing my immunotherapy treatments.  My oncologist put me on a low dose (10 mg) per day.  I asked him about it affecting the immuntherapy, and he said not at that low of a dose.  And it helped me tremendously.  Unfortunately, now that I've been done with the treatments since last August, I still have the side effects.